MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15232-X
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "upon insertion of the catheter there were no issues experienced and catheter was flushed and clamped however post insertion prior to applying dressing, it was noticed that the catheter / hub was 'cut'.The device was removed entirely and replaced with another set successfully.No delay in treatment.No patient complications or injury.No medical intervention".
 
Additional Manufacturer Narrative
Qn#(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4).The customer provided one image showing the connector assembly of a hemodialysis catheter.The arterial extension line was observed to be severed.The customer returned one, connector assembly and lidstock for analysis.Signs-of-use in the form of biological material and what appears to be dried medication were observed inside the extension lines.Visual analysis revealed that the arterial extension line was severed around the middle of the extrusion.Microscopic examination confirmed the damage.The edges appear jagged but uniform.Small fractures were also observed adjacent to the separation.Analysis of the arterial pinch clamp did not reveal any defects or abnormal sharp edges.The outer diameter of the arterial extension line measured 0.1905", which is within the specification limits of 0.1850"-0.1910" per the extension line extrusion product drawing.The arterial extension line inner diameter (at the location of the separation) measured 0.122", which is within the specification limits of 0.120"-0.126" per the extension line extrusion product drawing.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage".The ifu also states, "do not use sharp instruments near extension lines or catheter".The ifu also states, "do not clamp tubing repeatedly in the same place.Doing so may weaken the tubing".The report of a separated extension line was confirmed through complaint investigation.Visual analysis revealed that the arterial extension line was severed around the middle of the extrusion.The edges of the separation appear jagged but uniform.Small fractures were also observed adjacent to the separation.Despite the damage, the sample met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report that the defect was observed "during use" and the sample received, unintentional use error likely caused or con-tributed to this event.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: section d.4.Unique identifier (udi)# corrected from(b)(4).
 
Event or Problem Description

Brand Name
HEMODIALYSIS KIT: 2-L 15 FR X 23 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19352880
Report Number9680794-2024-00471
Device Sequence Number12620288
Product Code MSD
UDI-Device Identifier00801902096302
UDI-Public00801902096302
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue NumberCS-15232-X
Device Lot Number33F23E0566
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown